MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. BIOPSY FORCEPS

AOMORI OLYMPUS CO., LTD. BIOPSY FORCEPS
Model Number FB-45Q-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pancreatitis (4481); Cholangitis (4821)
Date of Event 08/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.The literature article is attached for additional information.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed the following literature titled "peroral cholangioscopy-guided forceps biopsy versus fluoroscopy-guided forceps biopsy for extrahepatic biliary lesions".The study evaluated the diagnostic yield and safety of fluoroscopy-guided forceps biopsy (f-fb) for indeterminate biliary lesions compared with peroral cholangioscopy (pocs) and pocs-guided forceps biopsy (pocs-fb) while using sideviewing duodenoscope (jf260v/tjf240v/tjf290v; olympus optical co., ltd., tokyo, japan) was used for endoscopic retrograde cholangiopancreatography (ercp), 0.025-inch hydrophilic guidewire (g-260-2545a; olympus optical co., ltd.And fb-45q-1 (olympus optical co., ltd.) biopsy forceps.Acute pancreatitis - 9 patients.Infection (cholangitis) - 3 patients.Pulmonary disorder - 1 patient.This literature article requires 5 reports.The related patient identifiers are as follows: (b)(6) :jf-260v, (b)(6): tjf-240, (b)(6) :tjf-q290v, (b)(6) :fb-45q-1, (b)(6): kd-v411m-0725.This medwatch report is for patient identifier: (b)(6) : fb-45q-1.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18314750
Report Number9614641-2023-01893
Device Sequence Number17838599
Product Code FCL
UDI-Device Identifier04953170030710
UDI-Public04953170030710
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CLASS1-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFB-45Q-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer12/15/2023
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date12/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JF-260V.; KD-V411M-0725.; TJF-240.; TJF-Q290V.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown